Skip to content
Nerve pain in neck and hand
avatar
Ronim posted:
I'm back. I have seen a new MD who wants to do cervical spinal epidural injection into my neck. He reviewed MRI with and without contrast. Shows spondylosis(degeneration of spine) in C3-C4 and C5-C6 also mild to moderate disc degeneration in C6-C7. Along with that mild fraying of articular surface of supraspinatus tendon. So he says he is not sure how many injections because of my history with this pain. He gave me Lyrica for time being. It doesn't do much but take a little of the edge off. Just typing this I have tingling going down my arm and throbbing in my shoulder area. Occassionally like a shock wave in my neck if I've been in same position for to long. Any advice....
Reply
 
avatar
bj1208 responded:
Hi and welcome back -

what milligram of Lyrica are you taking? how did they start you out on this?

I take Neurontin and both meds should be started on lowest dosage and slowly increased until a therapeutic dose is acquired. I started on 300mg a day for 2 weeks (has side effects that go away about this time) and then slowly increased over several months. I now take 3600mg a day (1800 day/1800 nite) and it really does help with the nerve damage in my legs. If I miss a dose I start noticing pains etc and then realize I missed the dose.

I don't remember your past posts so what type of MD is this? a Spine Specialist?

I think what I would do is maybe see if you can get in to see a PHYSIATRIST PAIN SPECIALIST and have them review your MRI and give you a treatment plan. It may be same and/or different than the Spine Specialist. Getting another opinion may be the way to go this way you know what you are up against.

please let us know what you find out~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
Ronim replied to bj1208's response:
Hi he is a nerve pain doctor. My third opinion. I was given Lyrica for the pain. Only 100mg at night. I does absolutely nothing but make me tired. I have scheduled the injection for this month. Praying it helps because this pain is getting worse. Heat helps my shoulder.

Thanks Joy
God bless~~~~~~~~~~
 
avatar
bj1208 replied to Ronim's response:
Hi Ronim -

You may want to discuss with your doc having the dose of Lyrica increased. You can also see a PHYSIATRIST Pain Management Specialist where they can evaluate your pain levels and treat from the root of the problem. If need be, they can refer you to one of the spine Specialist they deal with.

please keep us posted~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
Ronim replied to bj1208's response:
Thanks Joy. I plan on calling back on Monday. When I made the appt the receptionist said he didn't think he would give me anything until after procedure. I applied heat last nite to alleviate some of the pain. I will keep you posted. God bless, Ronetta
 
avatar
Ronim replied to Ronim's response:
Had my first injection. It wasn't bad. Go back in two weeks for evaluation of injection. Was in pain last night. I've been writing down my pain levels to report back to doctor. He gave me gralise to take at night.
 
avatar
bj1208 replied to Ronim's response:
Hi Ronim -

just remember - usually with injections they can sometimes cause more pains in the first couple of days and/or weeks where a 2nd injection is needed - usually by the 2nd injection relief is felt.

Gabapentin is generic name for Gralise and also for Neurontin which these meds are anti epileptic (neuropathy nerves)

I take Gabapentin for the nerve damage in both my legs.Let me know how this is working for you.

Keep us posted~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
Ronim replied to bj1208's response:
Yes I am familiar with neuropathy. My dr. said it might take more than one injection and that I could be in more pain in the beginning. I only take it at night. It's a 15 day pack and each day the dosage increases. Up to 1200 right now. I go back to dr end of the month. I'll keep you posted.


Helpful Tips

MRI Results of Back Help
Just received my MRI and need to wait 2 weeks for my follow up appointment. Can anyone help me read the results and let me know how serious ... More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center